MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; GCJ

APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; GCJ
Model Number CTS02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: bilateral oophorectomy.Event description: the trocar broke off and a piece fell into the patient's abdomen.The piece was removed using graspers.The piece was clear in color.This was a piece of the inner seal.They were using [an energy device] at the time of the event.This occurred around the middle of the procedure.The device was removed and replaced with another applied medical trocar.There was no patient injury.The device is available for return.Additional information was received via telephone on 03/25/2019 at 8:14am from materials manager: the event date was (b)(6) 2019 and the distributor that they used for the trocar was [].Patient status: no patient injury occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of seal component separation.The shield, a clear plastic component of the seal and the septum, a rubber internal component of the seal, were damaged.Based on the condition of the returned unit and the description of the event, it is likely that the torn septum and dislodged shield were caused by non-axial insertion or removal of asymmetrical instrumentation through the trocar.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: bilateral oophorectomy.Event description: the trocar broke off and a piece fell into the patient's abdomen.The piece was removed using graspers.The piece was clear in color.This was a piece of the inner seal.They were using [an energy device] at the time of the event.This occurred around the middle of the procedure.The device was removed and replaced with another applied medical trocar.There was no patient injury.The device is available for return.Additional information was received via telephone on (b)(6) 2019 at 8:14am from materials manager: the event date was (b)(6) 2019 and the distributor that they used for the trocar was [].Patient status: no patient injury occurred associated with the complaint event.

Brand Name
CTS02, 5X100 KII SLEEVE ZTHR 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8501433
Report Number2027111-2019-00415
Device Sequence Number2689205
Product Code GCJ
UDI-Device Identifier00607915123499
UDI-Public(01)00607915123499(17)211108(30)01(10)1341026
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/08/2021
Device Model NumberCTS02
Device Catalogue Number101208701
Device Lot Number1341026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGASURE.